Testing Nonlinear Dependence in the Hedge Fund Industry
Javier Mencia ()
Journal of Financial Econometrics, 2012, vol. 10, issue 3, 545-587
Abstract:
This paper proposes a parsimonious approach to test nonlinear dependence on the conditional mean and variance of hedge funds with respect to several market factors. My approach introduces nonlinear dependence by means of empirically relevant polynomial functions of the factors. For comparison purposes, I also consider multifactor extensions of tests based on piecewise linear alternatives. I apply these tests to a database of monthly returns on 1071 hedge funds. I find that nonlinear dependence on the mean is highly sensitive to the factors that I consider. However, I obtain a much stronger evidence of nonlinear dependence on the conditional variance. JEL: C12, C32, C22 Copyright The Author 2011. Published by Oxford University Press. All rights reserved. For Permissions, please e-mail: journals.permissions@oup.com., Oxford University Press.
Date: 2012
References: Add references at CitEc
Citations:
Downloads: (external link)
http://hdl.handle.net/10.1093/jjfinec/nbr018 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Testing non-linear dependence in the hedge fund industry (2010) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:jfinec:v:10:y:2012:i:3:p:545-587
Ordering information: This journal article can be ordered from
https://academic.oup.com/journals
Access Statistics for this article
Journal of Financial Econometrics is currently edited by Allan Timmermann and Fabio Trojani
More articles in Journal of Financial Econometrics from Oxford University Press Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().